Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Mar 25, 2021, 8:48 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 8:48 PM PDT (03:48 UTC)
- Expired
- Mar 26, 2021, 9:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
640 WHUS76 KLOX 260348 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 848 PM PDT Thu Mar 25 2021 PZZ673-676-261000- /O.CAN.KLOX.GL.W.0014.000000T0000Z-210326T0600Z/ /O.NEW.KLOX.SC.Y.0029.210326T0348Z-210326T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 848 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-261000- /O.CAN.KLOX.GL.W.0014.000000T0000Z-210326T0600Z/ /O.EXB.KLOX.SC.Y.0026.000000T0000Z-210326T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 848 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-261000- /O.CAN.KLOX.GL.W.0014.000000T0000Z-210326T0600Z/ /O.NEW.KLOX.SC.Y.0029.210326T0348Z-210326T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 848 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-261000- /O.EXT.KLOX.SC.Y.0026.000000T0000Z-210326T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 848 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-260600- /O.CON.KLOX.SC.Y.0026.000000T0000Z-210326T0600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 848 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
251 WHUS76 KLOX 260654 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1154 PM PDT Thu Mar 25 2021 PZZ670-261000- /O.CON.KLOX.SC.Y.0026.000000T0000Z-210326T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 1154 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-261000- /O.CON.KLOX.SC.Y.0029.000000T0000Z-210326T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1154 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-261000- /O.CON.KLOX.SC.Y.0026.000000T0000Z-210326T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1154 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-261000- /O.CON.KLOX.SC.Y.0029.000000T0000Z-210326T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 1154 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
731 WHUS76 KLOX 260957 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 257 AM PDT Fri Mar 26 2021 PZZ655-261100- /O.CAN.KLOX.SC.Y.0026.000000T0000Z-210326T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 257 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ670-261600- /O.EXT.KLOX.SC.Y.0026.000000T0000Z-210326T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 257 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-261600- /O.EXT.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 257 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous wind and sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-261600- /O.EXT.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 257 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
786 WHUS76 KLOX 261610 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 910 AM PDT Fri Mar 26 2021 PZZ673-676-262200- /O.EXP.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/ /O.NEW.KLOX.SC.Y.0030.210326T1610Z-210326T2200Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 910 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-261715- /O.EXP.KLOX.SC.Y.0026.000000T0000Z-210326T1600Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 910 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind has diminished and no longer meets the criteria for a Small Craft Advisory. However, the wind will remain elevated through midday and mariners are cautioned to check conditions prior to leaving safe harbor. $$ PZZ650-261715- /O.EXP.KLOX.SC.Y.0029.000000T0000Z-210326T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 910 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind has diminished and no longer meets the criteria for a Small Craft Advisory. However, the wind will remain elevated through midday and mariners are cautioned to check conditions prior to leaving safe harbor. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 8:37 PM PDT, 11 minutes earlier.
Area forecast discussion, Mar 25, 8:37 PM PDT, 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
837 PM PDT Thu Mar 25 2021
.SYNOPSIS...25/836 PM.
Partly to mostly cloudy skies will continue across the area
tonight, with a chance of drizzle or light showers across
portions of Los Angeles County. A significant warming trend is
expected over the weekend under clear skies and mostly light
offshore winds. Temperatures will remain above normal through next
week.
&&
.SHORT TERM (THU-SUN)...25/833 PM.
***UPDATE***
With a deep moist layer in place, plenty of clouds continue to
cover many interior areas, including the mountains, the Antelope
Valley, and portions of the Central Coast. An inside slider moving
through the Great Basin this evening will dig into southeastern
California overnight into Friday morning and increase north to
northwest flow aloft. This flow paired with lingering moisture
will likely increase cloud coverage across the north mountain
slopes late tonight. It will remain cloudy across most interior
areas tonight, but increasing northerly flow may keep clouds out
of the coastal areas south of Point Conception and the Santa
Barbara area. Automated rain gauges have indicated some drizzle
or light showers across the eastern San Gabriels through the
evening, with totals of a couple hundredths of an inch. With
continued moisture, cyclonic flow, and good orographic lift, the
chance of light showers will continue through the evening across
eastern LA County (mainly mountains and foothill areas), then
taper off after midnight. There will also be a chance across the
northern slopes as cloud cover increases. With snow levels around
5000 feet, could see light snow above this level.
Strong onshore gradients are finally starting to let up this
evening, with LAX-DAG at 7.7 mb at 8pm. Winds remain breezy across
the Ventura and LA coastal areas as well as the Antelope Valley,
but have dropped below advisory level. Therefore will be promptly
expiring the Wind Advisories there. Winds should slowly subside
through the evening. On the other hand, winds across southern
Santa Barbara County should remain gusty through the evening, so
will keep the Wind Advisory in tact through 3am.
On Friday, the inside slider will make its way into Arizona and
winds are expected to shift northeasterly across the interior.
Clouds will likely clear out quickly by late morning and it should
be a beautifully sunny day. The abundant sunshine combined with
offshore flow will help bring temperatures back up several degrees
into the mid to upper 60s. An afternoon sea breeze will keep the
immediate coastal areas in the lower 60s.
Current forecast looks in fairly good shape, although there is a
chance that some coastal areas may be less cloudy than forecast.
***From Previous Discussion***
The upper level trof will move further E of the region Fri night
with an upper level ridge over the E Pac expected to build into CA
on Sat. H5 heights over the forecast area should increase to
around 579-580 dm Sat afternoon. Mostly clear skies will prevail
Fri night and Sat, and gusty NE winds are expected for the wind-
prone areas later Fri night into Sat morning. At this time it
looks like winds will remain below Advisory levels as there will
be a lack of any significant upper level support for widespread
strong winds. The boundary layer will warm significantly on Sat
with the offshore flow and ridging aloft. Temps should increase to
3 to 8 deg above normal overall across the region. The warmest
vlys and inland coastal areas on Sat are forecast to top out in
the mid 70s to low 80s.
The ridge will peak Sat night with H5 heights up to 582-583 dm,
then a weak upper level trof over the E Pac will move toward the
region on Sun, dropping H5 heights to around 779-581 dm. Mostly
clear skies will continue across the region thru Sun. Offshore
flow will strengthen Sat night, with some Advisory-level wind
gusts possible in the wind-prone areas of VTU/L.A. Counties by Sun
morning. The offshore flow and ridging aloft will contribute to
even warmer temps on Sun to about 6-12 deg above normal for many
areas away from the immediate coast. Highs in the warmest inland
coastal areas and vlys on Sun should be in the upper 70s to mid
80s.
.LONG TERM (MON-THU)...25/220 PM.
The GFS and EC deterministic and mean ensembles are in generally
good agreement during the extended period. The weak upper level trof
over the e Pac will move inland Sun night followed by the approach
of a larger upper level trof from the N on Mon. This upper level
trof will be another inside slider with most of the energy moving
well to the E of the forecast area Mon night and Tue. Upper level
ridging will build in on Wed then linger across srn CA on Thu.
Mostly clear skies are expected thru the extended, altho there is
a small chance of low clouds into the L.A. county coast Mon night
into Tue morning. It also looks like a decent Santa Ana wind
event may take place Wed into Thu as offshore gradients are
forecast to peak then, especially with the EC (EC fcst LAX-DAG
around -6.4 mb at 12Z Wed). Temps are expected to be above normal
for the most part thru the extended, with the coolest day Tue (2-6
deg above normal) and warmest day Thu (6-14 deg above normal)
when highs could again reach the 80s for the inland coast and
vlys.
&&
.AVIATION...26/0016Z.
At 2300Z, there was no marine inversion at KLAX, but there was a
deep moist layer up to 8000 feet.
Moderate to high confidence in all TAFs, with SCT-BKN VFR cigs
through the overnight period, then clearing through Friday. There
is a 20% chance that MVFR cigs may form at some of the coastal and
valley sites, which is most likely for KPRB. Gusty west winds
will affect much of the immediate coast through this evening,
along with the Antelope Valley through this evening.
KLAX...Moderate to high confidence in the 00Z TAF. Periodic MVFR
cigs could affect the site through 15Z Friday (30 percent chance.
possibility through 16Z Fri. There is a 20% chance that there will
be a easterly wind component of 10-12 knots between 10Z to 18Z.
KBUR...Moderate to high confidence in the 00Z TAF. There is a 20%
chance of MVFR cigs and drizzle between 04Z-12Z Fri.
&&
.MARINE...25/816 PM.
Across the outer waters, moderate confidence in forecast. Buoy
data indicates that NW winds are gusting to around 30 knots, with
only locally stronger gusts possible through late this evening.
After that time, winds are expected to decrease through the early
morning hours. There is a 20% chance that Small Craft Advisory
(SCA) level winds and/or seas will linger through late Fri
morning. Otherwise, SCA conds are not expected Fri thru Sun, and
are likely Monday and Tuesday.
Across the inner waters north of Pt. Sal, SCA level winds are
expected to continue through late this evening. SCA conds are
not expected Fri thru Sun, and are likely Monday.
Across the SBA Channel, W to NW winds are currently gusting to
near 30 knots over the western portion, and are likely to
continue through late tonight. Seas are short period and near SCA
levels with waves 5-7 feet at 5-7 seconds. SCA conds are not
expected Fri through Sun, and are likely Monday.
Across the southern inner waters, moderate confidence in
forecast. Gusty W to NW winds up to 30 knots are affecting the
Santa Monica Bay, and likely around the islands as well. Steep
and choppy seas are expected to persist through late tonight,
with waves 4-7 feet at 6 seconds. SCA level winds should begin to
decrease after midnight, but local gusts to 25 kt will be possible
through 3 AM. SCA conds are not expected Fri thru Sun, and are
likely Mon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Friday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until 9 PM PDT this evening for zones
40-41-54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 11 PM PDT this evening
for zone 645. (See LAXMWWLOX).
Gale Warning in effect until 11 PM PDT this evening for zones
650-655-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 6 AM PDT Friday for zone
670. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Strong and gusty northeast winds will be possible across portions
of the area Sunday morning, and again Wednesday into Thursday.
&&
PUBLIC...Stewart/Sirard
AVIATION...Smith
MARINE...Smith
SYNOPSIS...Sirard/Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:10 AM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.